I'm a 33 year old female who's been taking Cipralex/Celexa since my teens with some on and offs when I thought my depression was lessening. When I was on Cipralex only I was like a zombie, no emotions and lethargic all the time, it got worse after 2 pregnancies. Finally my husband spoke up and I saw my Dr about it. I had read that Welbutrin effected the neurones differently and could increase emotional/sexual response. At first I was taking 10mg of Cipralex and 150mg of Welbutrin and it improved my energy and my mood wonderfully so after a month or so my Dr said to stop the Cipralex and take 300mg of Welbutrin daily. The first few days were nice, I actually felt like getting up in the morning, I had more patience and played with my kids more. Now it's been almost a week and a half and I feel like my emotions are in overload. I'm frustrated and angered by the smallest thing, I have no patience with my kids and I feel like crying all the time for no reason. Is this just my neurones trying to get used to the full strength Welbutrin? Has anyone felt anything so over-the-top and then had the effects diminish over time? I'm hesitant to stop or call my Dr since I know sometimes it can take up to month for the full effect to kick in but honestly this frightens me. Thanks any feedback
Wellbutrin - Did anyone experience an over-emotional state?
Question posted by sylvies27 on 19 Jan 2018
Last updated on 10 August 2020 by Me 73
I was switching from 40mg Celexa to 150mg Wellbutrin XL. (I had taken Celexa for around 6 years and tired of the side effects ). I felt very clear and upbeat with improved focus in the morning. By afternoon I was pretty emotional and would cry easily out of happiness but also when thinking about past problems. It kind of felt like I was feeling things again and it was overwhelming. A psychiatrist felt that my GP had tapered Celexa far too quickly and started too high a dose of Wellbutrin. I’m on a five week taper of Celexa and added 75mg Wellbutrin IR twice daily. It’s been easier and I hope to increase Wellbutrin slowly. Hope you’re well
I’m on Wellbutrin 150mg SR and I take mine twice a day. I would try to see if you can separate your dose in the morning. As far as crying I think it’s because with the Wellbutrin we can actually feel emotions vs when you take other your feelings aren’t really there. It zones you out enough to not even care
I would like to know if it's the Wellbutrin also. I started taking it 2 days ago and I was watching TV and just started crying and I NEVER cry. I am worried I will be following up with my physician tomorrow when the office opens. I hope you get your answer.
I too take Welbutrin, however I'm on Welbutrin XL 300 MG. Not too long ago I noticed the same problems with my emotions. To say it was over the top is putting it lightly. I could start talking about something that most people might find somewhat sad, but I found myself extremely upset and crying. Everyone told me it was just the depression, but I've been through a lot lately and my Physician thought I might have PTSD. I went to a neurologist who specialized in just that, and he felt that I had Pseudobulbar Affect. The only problem with this diagnosis is that I believe uncontrollable laughing is part of that diagnosis, and I don't find myself laughing too often. Welbutrin has worked very well for me, so I don't think it's the Welbutrin in my case, but when I started Welbutrin I did not like how it made me feel; It wasn't until my doctor switched it to the Welbutrin XL that it didn't make me feel so strange.
The only difference is how much of the medication is released into your system at once, and it's help quite a bit. Maybe it might help you also. Good luck to you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.